MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TCS 3.5MM DIA LOCKING BONE SCREWS, 14MM

TITAN SPINE, LLC ENDOSKELETON® TCS 3.5MM DIA LOCKING BONE SCREWS, 14MM
Catalog Number 5302-3514
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a retrospective medical device report for a complaint on the subject device.It was determined this complaint required a medical device report after a review of medical device report determination procedures.Patient information is not available for this report.A review of the device history records was performed for the subject device.The review revealed there were no anomalies or discrepancies were noted within the device history records for the product of the subject device lot.All records showed product met specifications and passed the incoming inspection.The tcs drivers are designed to fail before the tcs bone screws under pure torsion as was observed in design validation.The screw head will only break first if the driver is apply a bending force to the screw.
 
Event or Problem Description
While performing an acdf c4-c7 procedure to implant a tcs 7mm medium implant (p/n 5366-1407 lot# a141204), the surgeon had a locking collar come off of one screw and the screw head break off another screw.The screw failures occurred when the surgeon was advancing the screws with a tcs swivel driver.Prior to seating the screws, a tcs curved awl was used to create the pilot holes.The surgeon was able to successfully finish the procedure at c6/c7 with using different screws.C6/5 was auto fused and the surgeon chose to use a different company implant at c4/5.No harm came to the patient due to the screw failures; however, surgery was delayed for approximately 15 minutes.

Brand Name
ENDOSKELETON® TCS 3.5MM DIA LOCKING BONE SCREWS, 14MM
Common Device Name
BONE SCREW
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5397018
Report Number3006340236-2015-00015
Device Sequence Number450858
Product Code OVE
UDI-Device IdentifierM682530235140
UDI-Public+M682530235140/$V01/16D20141205U
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142940
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Report Date (Section B) 01/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5302-3514
Device Lot NumberV01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2015
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1